Top
20
Doctor insights on: Is Having Hot Flashes A Normal Side Effect Of Prednisone

Share
Dr. Thomas Namey
2,557 Doctors shared insights

Prednisone (Definition)

Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more


2

2
I just started 20mg prednisone tonight for bronchitis. I took it at 8pm & its now 1:40am. I'm having hot flashes & I'm only 19. How do I control this side effect? I don't like it, but I can't breathe.

I just started 20mg prednisone tonight for bronchitis. I took it at 8pm & its now 1:40am. I'm having hot flashes & I'm only 19. How do I control this side effect? I don't like it, but I can't breathe.

Drug reaction: 20-40% of persons who take Prednisone have an adverse reaction to it. This will subside tonight, but you need to call your doctor in the am and clearly tell him/her about this. Do not keep taking it unless absolutely necessary. Side effects could get worse and result in tragedy. There are ways around these effects, but you and your doctor need specialist consultation. Now. ...Read more

See 1 more doctor answer
4

4
Are hot flashes and jitters side effects of a prednisone *injection* given for asthma attack? I am an overweight but healthy female, 44 years old.

Are hot flashes and jitters side effects of a prednisone *injection* given for asthma attack? I am an overweight but healthy female, 44 years old.

Likely: Yes, Prednisone can make you feel jittery and uncomfortable. Steroids have many unfavorable side effects. I would contact your doctor to let them know the trouble you are having and to determine if there may be another reason for your symptoms. ...Read more

6

6
I'm 67 long past menopause but I've been experiencing "hot flashes" again. I take 10 mg of prednisone daily and a shot of methotrexate weekly. Are these drugs causing flashes?

Possibly: Hormones are a type of steroid. They have similar chemical pathways in which your body can process them. It is also possible that you are having a side effect similar to a hot flash. ...Read more

8

8
Are hot flashes after taking armour a bad side effect?

Are hot flashes after taking armour a bad side effect?

Thyroid replacement: Thyroid hormone replacement should make you feel better, and not give you side effects. The T3 (liothyronine) and other bovine stuff in armour may be responsible for your hot flashes. You should be on levothyroxine. ...Read more

10

10
I had an orchiectomy removal of testicle I am having hot flashes and my feet get hot and sweaty Is that a side effect. If so what is cure?

I had an orchiectomy removal of testicle I am having hot flashes and my feet get hot and sweaty Is that a side effect. If so what is cure?

Here are some...: Asking your surgeon (urologist) is the better way to get instant answer fitting your clinical scenario. Bilateral orchiectomy induces the state of andropause like menopoause, which is characterized with hot flash and sweating of variable degree; there is no cure but modifying with mental acceptance + judicious use of progesterone, estrogen, antidepressants, . More? Ask experts timely. ...Read more

11

11
My husband chf, and only pumps 17 pre. Today he is very dizziy, tried, soure, and is haveing hot flashes. Could this be a side effect of low potassium?

My husband chf, and only pumps 17 pre. Today he is very dizziy, tried, soure, and is haveing hot flashes. Could this be a side effect of low potassium?

GET IT CHECKED: You should get it checked with your doctor or the cardiologist. Your husband has chf, we don't know what his ejection fraction is, he is dizzy and having hot flashes.He should see his doc to find out what is going on with him. ...Read more

13

13
I was recently prescribed 20mg of Prednisone 2x a day for 5 days. On 2nd day I started to throw-up burb occasionally. Is this a normal side effect?

Steroids & stomach: Hi Mary, I am sorry that you are experiencing one of the potential side effects of your oral steroid. Prednisone can irritate the lining of the stomach, so it's best taken with food unless your doctor advised you otherwise. ...Read more

See 2 more doctor answers
15

15
Oncologist started me on Effexor (venlafaxine) XR for the hot flashes from tamoxifen. Taking it for 1 week extremely tired & nausea. Will benefits outweigh sideeffect?

Oncologist started me on Effexor (venlafaxine) XR for the hot flashes from tamoxifen. Taking it for 1 week extremely tired & nausea. Will benefits outweigh sideeffect?

Probably not: Nausea and fatigue are common side effects of effexor (venlafaxine). They can resolve with continued use of the med but often require that the Effexor (venlafaxine) be stopped. There are other meds that can help the hot flashes. ...Read more

See 2 more doctor answers
16

16
Side-effect of prednisone?

Many.: Chronic high dose steroid adminstration is an animal model for accelerated again: osteoporosis, thin skin, loss or muscle on the extremities, weight gain on the middle, diabetes, ashd, increased blood pressure, cataracts, thinning hair, etc.

I believe they should be used only as low dose as possible for the shortest period possible. Streroids save many lives when used properly. ...Read more

17

17
What is a side effect of prednisone?

Many side effects: Prednisone has many possible side effects. Immediate effects may include: higher blood pressure, increased appetite, weight gain, headache, disrupted sleep, and mood changes (pleasant *or* irritable). If one takes it for much longer than daily for ten days straight, other side effects may occur, including changes in physical appearance and dependence on the medication. ...Read more

See 1 more doctor answer
18

18
My body aches all over and hurts to touch. Is this a side effect of prednisone?

Not usually: Steroids generally suppress inflammation which is often the source of pain, and therefore the pain is diminished. Steroids can also, depending on the doses and duration of administration, produce destruction to muscle tissues and that may (but not commonly) create pain. Sounds like you should go back to the doctor who prescribed this (do you have rheumatoid arthritis?). ...Read more

19

19
Is chest tightness a side effect of prednisone?

Is chest tightness a side effect of prednisone?

Not usually: Prednisone is a steroid antiinflammatory. It is used in asthmatics and COPD to decrease inflammation in the chest so in those cases would decrease chest tightness. If you are having chest tightness after taking prednisone you need to let your prescribing doctor know and ask them if you should stop the medication. ...Read more

20

20
I can't take the flippen side effect of prednisone anymore I just can't I want to just stop it. I hate feeling uncomfortable in my skin and mad.

I can't take the flippen side effect of prednisone anymore I just can't I want to just stop it. I hate feeling uncomfortable in my skin and mad.

Prednisone can: Sometimes have some pretty significant side effects. I am sorry this is happening to you. I would not stop your medication without fully consulting with your medical provider. One - thought - add in acupuncture. It can be very helpful for this type of reaction. You might be amazed at how much more comfortable you can feel even on the prednisone. Take care. ...Read more

Dr. Ron Eaker
909 Doctors shared insights

Hot Flashes (Definition)

Hot flashes are feelings of warmth that are most intense in the head, neck, and chest areas. They can result in extreme perspiration, which can lead to chills. Hot flashes are generally linked to menopause but might also be a result ...Read more


Dr. Oscar Novick
2 Doctors shared insights

Side Effect (Definition)

A side effect is a potential negative effect of a medication that is being prescribed for ...Read more